Shall I give in and get drugs?(15 Posts)
So I've been suffering for almost 4 weeks now with bad morning sickness. I'm sick at least 4 or more times a day and I feel sick for most of the day. I don't think it's quite hyperemesis as I can keep things down sometimes, but it's pretty bad nonetheless. I'm having twins so the hospital say my hormone levels will be "sky high". I have an 11 month old to look after so it's not like I can stay in bed or anything either.
I've been hanging on and trying to manage without medication, but this has been going on for almost 4 weeks now and I have no idea how much longer it will last! I've tried ginger, sea bands, sugary drinks etc and nothing seems to really work.
Should I get something from the gp or am I just being a wimp? I should also add that im worried to take meds in case they are not safe.
Meds these days are tested to the highest level, pop over to the hyperemesis board, throwing up more than a few times a day and feeling rough a majority of the time for long periods ask constitute to HG, hope you manage to sort something out xxx
Definitely get some medication, it helped me so much. It didn't get rid of the nausea, but took away the waves of sick coming up all the time. I was able to mostly function once I had medication! Cyclizine, ondansetron or stemetil are are used most regularly I think and are safest
I had to be prescribed avomine after I was admitted to hospital with dehydration. My doctor insisted i needed to take them and they made me feel a little better.
I would say I am still sick on average twice a day but nothing as bad as before, I am 18 weeks though so could be just getting over the worst of it!
Feel your pain OP! morning sickness is a killer....only thing that puts me off having another baby
Go get some meds!!! My dr gave me pills beginning with "m"...."meto-something".
Worked a treat if I took them on time no need for you to be suffering If you don't have to be.
Hope you feel better soon!!
I am currently on Cyclizine which has helped to stop the actual sickness throughout the day. However, still signed off work due to the nausea and fact the medication completely knocks me out. So not sure how good they would be for you. Hyperemesis can look different for everyone, so you are not being a wimp at all. I was able to keep some things down at night but day time was a complete struggle. You don't want to end up being admitted for dehydration, which can easily happen.
It's not giving in and you are not a wimp. There are no medals for suffering. It is absolutely ok to go and ask for drugs. Sickness is so miserable, and I didn't have it as bad as you. I hope you feel better soon with some medicine.
sparkly think it's metoclopramide? I had that but it did bugger all for the nausea which was the worst bit for me.
What's helped me loads this time in terms of nausea reduction is high dose vitamin B6 (50mg/day split into 2 doses). I really notice if I don't take it.
spill yeah that's it!
Did the same with me. Stopped me vomiting, but I still had waves of nausea, but nowhere near as bad. It was the actual vomiting that was the problem. I ended up in hospital 4 times for dehydration and exhaustion
Thanks all. Ok I'm convinced- going to see gp later on. To be honest today has been a bit of a last straw. I threw up my breakfast, couldn't eat any lunch apart from an Apple which I threw atraight back up, I was sick during the night and also at least 3 times this morning. I feel like crap. I've had enough!
Yes, I spent both pg drugged up. I couldn't cope any other way.
It's not giving in, it's very basic self care for you and your baby.
I work in drug development - I've read the safety profiles and the drugs they give you are absolutely fine. The regulatory environment for any drugs licensed for pregnancy is extremely rigorous, and not only are studies carried out beforehand, but the drugs are monitored 'in the field' for many years afterwards.
There's a tiny risk from anything you do, but the risk to both of you from dehydration and malnutrition is much greater.
I had hyperemesis and I took several drugs. I was sick every single day of my pregnancy and it took a massive toll on my body. I think it's only now after birth and recovering for a couple of months that I realise just how much it's taken out of me. I feel depleted.
You've a long way ahead of you. Go see your GP and get on some anti emetics. If they don't work, go back for second line ones/third line etc. I honestly can't emphasise how much being so sick for so long will do a number on your body. My son was pretty small at birth. I looked at him all skinny and fragile and just felt so,Mao bad because I'd been unable to eat enough.
He's going great guns now and is adorably chunky, but he was underweight at birth, and I felt utterly shit.
Drugs are good!!
Do see your GP. To be honest, the anti-sickness drugs didn't make much of a difference for me whereas different ones do for different people, but omeprazole (for indigestion) really helps each time.
Hi guys- so I went to the gp who prescribed promethazine. However, she massively confused me by saying that it's not been tested on pregnant women and it "has risks". What the hell do I do now?
I also googled it, and it sounds like it makes you massively sleepy- not that useful when looking after an 11 month old all day on your own.....
Drugs don't get tested on pregnant women so the licence for the drug will say to avoid in pregnancy because the drug company don't want to be liable, so your GP is technically prescribing outwith the guidance of the manufacturers and taking on the risks herself. However, things like promethazine have been used for so long and don't appear to cause any problems.
The UK Teratology Information Service have a very helpful page about drugs used in pregnancy and which ones based on studies on women taking the drugs appear to be safe.
"Promethazine (Phenergan,® Sominex,® Avomine®) and cyclizine
Promethazine and cyclizine are commonly used to treat nausea and vomiting in pregnancy. Studies on the use of cyclizine and promethazine in pregnancy have not shown that these medicines will increase the chance of having a baby with a birth defect."
Join the discussion
Please login first.